Alert archive / Nebraska / Red Flag Warnings in 2010
Red Flag Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Aug 27, 2010, 3:59 AM MDT for 12 counties in Nebraska. It took effect at Aug 27, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2010, 3:59 AM MDT (09:59 UTC)
- In effect from
- Aug 27, 2010, 11:00 AM MDT
- Expired
- Aug 27, 2010, 7:56 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Keith County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 28 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3492 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WWUS83 KLBF 270959 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 459 AM CDT FRI AUG 27 2010 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE EASTERN PANHANDLE AND PORTIONS WESTERN NEBRASKA TODAY... .RED FLAG WARNING IN EFFECT FROM THIS MORNING THROUGH THIS EVENING FOR ZONES 204 AND 208. ABNORMALLY WARM TEMPERATURES WILL COMBINE WITH LOW RH/S AND STRONG SOUTHERLY WIND GUST TO CREATE EXTREME FIRE CONDITIONS TODAY. MODEL OUTPUT SUGGESTS RH/S VALUES NEARING 15 PERCENT OVER BOTH ZONES. WHILE THE WIND WILL NOT BE AS STRONG OVER THE PANHANDLE AS FURTHER EAST...EXPECT WIND GUSTS IN EXCESS OF 25 MPH SHORTLY AFTER THE NOON HOUR...WITH HIGHER GUSTS ACROSS THE SAND HILLS POSSIBLE. A BOUNDARY WILL SLOWLY MOVE SOUTHEAST FROM THE DAKOTAS TOWARD NORTHERN NEBRASKA THIS EVENING. THE ARRIVAL OF THE BOUNDARY IS NOT EXPECTED DURING THE TIME FRAME OF THE RED FLAG WARNING...BUT EXPECT A GRADUAL WIND SHIFT FROM SOUTHERLY TO NORTHWESTERLY LATER THIS EVENING ACROSS THE FAR NORTHWESTERN PORTION OF THE FORECAST AREA. NEZ204-208-272200- /O.UPG.KLBF.FW.A.0005.100827T1700Z-100828T0200Z/ /O.NEW.KLBF.FW.W.0006.100827T1700Z-100828T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- NIOBRARA VALLEY/FORT NIOBRARA NWR- 359 AM MDT FRI AUG 27 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204 AND 208... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * WIND...SOUTH WINDS 20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...LOWEST RELATIVE HUMIDITIES WILL FALL TO NEAR OR BELOW 15 PERCENT. * IMPACTS...DRY FUELS AREA AVAILABLE AND WITH THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES...ANY FIRE HAS THE POTENTIAL TO QUICKLY SPREAD OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JACOBS HTTP://WEATHER.GOV/NORTHPLATTE
3 follow-up statements
352 WWUS83 KLBF 271924 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 224 PM CDT FRI AUG 27 2010 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS THE EASTERN PANHANDLE AND PORTIONS WESTERN NEBRASKA LATE THIS AFTERNOON... .A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM CDT (8 PM MDT) FOR ZONES 204 AND 208. ABNORMALLY WARM TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WIND GUSTS TO CREATE EXTREME FIRE CONDITIONS. MODEL OUTPUT INDICATE RELATIVE HUMIDITY VALUES BELOW 15 PERCENT FOR PORTIONS OF BOTH ZONES. A BOUNDARY WILL SLOWLY MOVE SOUTHEAST FROM THE DAKOTAS TOWARD NORTHERN NEBRASKA THIS EVENING. AS THE BOUNDARY DEVELOPS SOUTHEAST EXPECT A GRADUAL WIND SHIFT FROM SOUTHERLY TO NORTHWESTERLY THIS EVENING ACROSS THE FAR NORTHWESTERN PORTION OF THE FORECAST AREA. NEZ204-208-280200- /O.CON.KLBF.FW.W.0006.000000T0000Z-100828T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- NIOBRARA VALLEY/FORT NIOBRARA NWR- 124 PM MDT FRI AUG 27 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204 AND 208... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * WIND...SOUTH WINDS 20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...LOWEST RELATIVE HUMIDITIES WILL FALL TO NEAR OR BELOW 15 PERCENT. * IMPACTS...DRY FUELS AREA AVAILABLE AND WITH THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES...ANY FIRE HAS THE POTENTIAL TO QUICKLY SPREAD OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/NORTHPLATTE
636 WWUS83 KLBF 271939 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 239 PM CDT FRI AUG 27 2010 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS THE EASTERN PANHANDLE AND PORTIONS WESTERN NEBRASKA LATE THIS AFTERNOON... .A RED FLAG WARNING REMAINS IN EFFECT THROUGH 9 PM CDT (8 PM MDT) FOR ZONES 204 AND 208. ABNORMALLY WARM TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WIND GUSTS TO CREATE EXTREME FIRE CONDITIONS. MODEL OUTPUT INDICATE RELATIVE HUMIDITY VALUES BELOW 15 PERCENT FOR PORTIONS OF BOTH ZONES. A BOUNDARY WILL SLOWLY MOVE SOUTHEAST FROM THE DAKOTAS TOWARD NORTHERN NEBRASKA THIS EVENING. AS THE BOUNDARY DEVELOPS SOUTHEAST EXPECT A GRADUAL WIND SHIFT FROM SOUTHERLY TO NORTHWESTERLY THIS EVENING ACROSS THE FAR NORTHWESTERN PORTION OF THE FORECAST AREA. NEZ204-208-280200- /O.CON.KLBF.FW.W.0006.000000T0000Z-100828T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- NIOBRARA VALLEY/FORT NIOBRARA NWR- 139 PM MDT FRI AUG 27 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204 AND 208... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * WIND...SOUTH WINDS 20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...LOWEST RELATIVE HUMIDITIES WILL FALL TO NEAR OR BELOW 15 PERCENT. * IMPACTS...DRY FUELS AREA AVAILABLE AND WITH THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES...ANY FIRE HAS THE POTENTIAL TO QUICKLY SPREAD OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/NORTHPLATTE
040 WWUS83 KLBF 280156 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 856 PM CDT FRI AUG 27 2010 ...RED FLAG WARNING CANCELLED... .RELATIVE HUMIDITY VALUES FELL INTO THE TEENS THIS AFTERNOON AND PROMPTED THE RED FLAG WARNING. HUMIDITIES HAVE RECOVERED THIS EVENING AND WILL CONTINUE TO IMPROVE INTO THE WEEKEND SO THE RED FLAG WARNING HAS BEEN CANCELLED. NEZ204-208-280300- /O.CAN.KLBF.FW.W.0006.000000T0000Z-100828T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- NIOBRARA VALLEY/FORT NIOBRARA NWR- 756 PM MDT FRI AUG 27 2010 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 204 AND 208... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. $$ HIRSCH HTTP://WEATHER.GOV/NORTHPLATTE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 27, 2:22 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 27, 2:22 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 AM CDT FRI AUG 27 2010 .SYNOPSIS... WATER VAPOR IMAGERY SHOWING THE RIDGE THAT HAS DOMINATED AREAS WEST OF THE MISS RVR THE PAST COUPLE OF DAYS DRIFTING TO THE EAST THIS MORNING. MEANWHILE...TROF DIGGING INTO THE PAC NW WITH A PLUM OF PAC MOISTURE DRAWN AHEAD OF THE TROF...ALONG THE WESTERN EDGE OF THE ROCKIES. NEAR THE SURFACE MANY AREAS YET TO DECOUPLE ACROSS THE REGION SO STILL SEEING GUSTY WINDS AND WARM TEMPS IN THE 60S. && .DISCUSSION... IR SHOWING NO CLOUDS ACROSS THE STATE...AND VERY FEW IN THE SURROUNDING STATES. THIS TREND WILL CONTINUE INTO THE AFTERNOON AND HELP TO WARM THINGS UP AGAIN. LOOKING FOR HIGHS A FEW DEGREES ABOVE YESTERDAY WITH SOUTH WINDS CONTINUING TO BLOW. TWO MAIN CONCERNS FOR TODAY. FIRST IS THE GUSTY WINDS...ESPECIALLY NEAR THE S DAKOTA BORDER. EXPECTING A TIGHTENING PRESSURE GRADIENT AND MODELS SHOWING AROUND 35 KTS AT 850 MB FOR THE AFTERNOON ACROSS NRN NEB. ALSO EXPECT HIGHS WELL INTO THE 90S WHICH WILL PRODUCE A WELL MIX BOUNDARY LAYER. MOS GUIDANCE BELOW WIND ADVISORY CRITERIA AND HAVE FOLLOWED CLOSELY...HOWEVER WILL NEED TO MONITOR. FURTHER SOUTH WINDS EXPECTED TO BE IN THE 10 TO 20 KT RANGE. SECOND CONCERN WILL THE DRY CONDITIONS PRODUCING LOW RH VALUES TO COINCIDE WITH THE GUSTY WINDS. THIS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TO THE WEST AND NORTH...SEE FIRE WEATHER DISCUSSION FOR MORE INFORMATION. THE LEADING EDGE OF THE MOISTURE PLUM TO REACH THE PANHANDLE OF NEB TONIGHT. WILL BRING AN INCREASE OF CLOUDS TO THE NW...HOWEVER PRECIP SHOULD BE CONFINED WELL TO THE WEST IN THE HIGHER TERRAIN. TOMORROW WILL BE AT OR SLIGHTLY COOLER THAN TODAY AND MORE SURF MOISTURE WILL ARRIVE FROM THE SOUTHERLY WINDS. THIS MOISTURE WILL LIMIT THE FIRE WEATHER CONCERNS...HOWEVER STILL GOING TO BE BREEZY AS A TIGHT GRADIENT CONTINUES. TROF WILL SLOWLY CROSS THE WESTERN CONUS OVER THE REST OF THE WEEKEND. THIS WILL KEEP SUNDAY LOOKING MUCH LIKE SATURDAY...WITH A FEW MORE HIGH CLOUDS. TROF WILL THEN LIFT NE EARLY NEXT WEEK INTO THE EASTERN PLAINS OF CANADA. MODELS IN DECENT AGREEMENT TO BRING A TRAILING SURF FRONT ACROSS THE AREA MONDAY INTO MONDAY NIGHT. WILL SEE SOME INSTABILITY ALONG THE FRONT AND EXPECT DURING THE PEAK HEATING TO SEE SOME THUNDERSTORMS FIRE ALONG THE FRONT. TIMING WILL CONTINUE TO BE MONITORED...WITH CURRENT TRACK PLACING FRONT IN THE CWA DURING PEAK HEAT. BEHIND THE FRONT SLIGHTLY COOLER TEMPS FOR TUES INTO WED. MODELS BRING ANOTHER TROF TO DIP ACROSS THE NORTHERN PLAINS WED INTO THURS WITH CLOSER TO SEASONAL AVERAGE TEMPS BY THE END OF THE WEEK. && .AVIATION... THE WSR-88D WIND PROFILE AT THEDFORD SHOWS WIND CHANGE FROM 15006KT AT THE SURFACE TO 20549KT AT 4.1KFT MSL (1.3KFT AGL)...SO WE HAVE INCLUDED LLWS IN THE TAF FOR KLBF. THERE IS LESS DIRECTIONAL SHEAR FROM THE SURFACE TO THAT LEVEL AT KVTN (SFC WIND 22012G20KT)...SO IT IS NOT INCLUDED IN THE TAF FOR KVTN. OTHERWISE...SURFACE WIND IS EXPECTED TO BE 180-210 AT 14-18G23-28KT BY 16Z OVER MUCH OF CENTRAL AND WESTERN NEBRASKA. STILL THE X-WIND COMPONENT AT MOST AIRPORTS WILL BE WELL BELOW 20KT...PROBABLY LESS THAN 15KT. UNRESTRICTED CEILING AND VISIBILITY IS EXPECTED TO CONTINUE OVER CENTRAL AND WESTERN NEBRASKA. && .FIRE WEATHER... STATISTICAL MODEL OUTPUT STILL INDICATES RELATIVE HUMIDITY AT OR JUST BELOW 15 PERCENT IN THE EASTERN NEBRASKA PANHANDLE (ZONE 204) AND THE WESTERN HALF OF THE NIOBRARA VALLEY (ZONE 208). IT IS LIKELY THAT WIND WILL BE 20MPH SUSTAINED WITH GUSTS HIGHER THAN 25 MPH. SINCE THERE IS A FIRE WEATHER WATCH IN EFFECT ALREADY...THE PATH OF LEAST REGRET IS TO UPGRADE TO A RED FLAG WARNING IN THOSE ZONES. THE CRITERIA IS LIKELY TO BE AT CRITICAL LEVELS FOR ABOUT THREE HOURS FROM 1400-1700 MDT (1500-1800 CDT). && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR NEZ204-208. && SYNOPSIS/DISCUSSION...MASEK AVIATION/FIRE WEATHER...SPRINGER
Hazardous weather outlook, Aug 26, 2:13 PM MDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT THU AUG 26 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-272015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 313 PM CDT THU AUG 26 2010 /213 PM MDT THU AUG 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. VERY HIGH FIRE DANGER WILL CONTINUE FRIDAY AFTERNOON. A RED FLAG WARNING MAY BE REQUIRED IN SOME AREAS. A WIND ADVISORY MAY BE REQUIRED ALONG OR NEAR HIGHWAY 83 NORTH OF THEDFORD FOR SOUTH WINDS OF 30 MPH OR GREATER. SUNDAY AFTERNOON...A WIND ADVISORY MAY BE REQUIRED ACROSS PARTS OF SOUTHWESTERN AND NORTH CENTRAL NEBRASKA FOR SOUTH WINDS OF 30 MPH OR GREATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
Nearby
Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.